Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 135, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 7, 2018, 9:41 PM CDT for 5 counties in Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2018, 9:41 PM CDT (02:41 UTC)
- Expired
- Jun 7, 2018, 10:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dallam County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 95 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:32 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 7, 7:32 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 732 PM CDT Thu Jun 7 2018 .UPDATE... Seeing a few weak showers and storms along and just behind outflow boundary moving WNW across the area. These are not making much progression east in stable air before diminishing, but included low pop to account for this and also added a low pop in the NW in case the storm in NM decided to move east across the border. Otherwise lowered or removed POPs in much of the area the TSTM watch was in due to sfc divergence and stable airmass in wake of the outflow. Canceled the watch as well. && Aviation... Generally no concerns overnight as low level airmass remains relatively dry. Will have to watch progression of a strong storm in NM for possible influence on GUY or more likely DHT but it is not clear it will hold together long enough to approach either site. TSTMs will develop a little further west tomorrow and they could be a concern in late afternoon and evening near the TAF locations (esp AMA) but with ISOLD coverage, will not show any mention in the TAFs attm. && .PREV DISCUSSION... /Issued 346 PM CDT Thu Jun 7 2018/ DISCUSSION... The dirty upper ridge will remain overhead for this entire forecast. Its strength from day to day and varying low level moisture quality will modulate afternoon convection. There will be more convection some days than others, but no day in the next 7 really jumps off the page storm or severe-wise. Friday...The models can't agree on low level moisture tomorrow. If the NAM is right, there will certainly be a decent chance for storms in the south central part of the CWA, pending the evolution of possible overnight convection tonight. Leaned toward the NAM and increased PoPs tomorrow afternoon for parts of the area. Saturday through Wednesday...Synoptically, a substantial Gulf of Alaska low analyzed on water vapor will meander southeast and act to slightly flatten the seemingly ever-present southern Great Plains upr ridge late this weekend. H5 heights will fall from 590dm on what should be a dry Saturday down to around 585dm Sunday. This grazing blow of the strong trough axis would on most days be enough to kick off scattered to numerous afternoon thunderstorms Sunday. However, in true Panhandles fashion, it looks like we'll get one part of the equation but not the other as moisture quality looks feeble. In the wake of the departing nrn Plains upr trough, a "cold" front may push into the area before washing out on Monday but this front will be of little impact. The upper ridge then likely re-cements itself from Tuesday through mid next week. There will be periods of time the next 7 days where convective rounds somewhere else will affect our afternoon and we'll have a bit more convection. If anyone says they can tell you when and where this might happen 5 days out they are lying to you. Temperatures will remain well above normal, but still within seasonal expectations because in meteorology school they taught me that summer is the season for hot temps. Simpson && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 88/88
Hazardous weather outlook, Jun 7, 3:52 PM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 352 PM CDT Thu Jun 7 2018 OKZ001>003-TXZ001>020-317-081200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 352 PM CDT Thu Jun 7 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are expected across mainly eastern parts of the Panhandles this afternoon and evening. A few storms could become strong to severe with damaging winds and large hail the primary hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible across parts of the Panhandles off and on through the next seven days. Some storms that form will have the potential to become strong to marginally severe, with damaging winds and large hail the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested in the eastern Texas and Oklahoma Panhandles this afternoon and evening.
In the hours before
Special weather statement, Jun 7, 9:05 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Amarillo TX 905 PM CDT THU JUN 7 2018 TXZ001-006-080245- Hartley TX-Dallam TX- 905 PM CDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAM AND NORTH CENTRAL HARTLEY COUNTIES UNTIL 945 PM CDT... At 904 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Ware, or 20 miles west of Dalhart, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ware. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3609 10295 3627 10292 3627 10255 3593 10264 TIME...MOT...LOC 0204Z 278DEG 15KT 3617 10285 Rutt/MJG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:05 PM CDT | Special Weather Statement | AMA | Dallam | 40 min |
| Jun 7, 11:40 PM CDT | Special Weather Statement | AMA | Randall | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.